MAUDE Adverse Event Report: ALUNG TECHNOLOGIES, INC. HEMOLUNG RAS; EXTRACORPOREAL SYSTEM FOR CARBON DIOXIDE REMOVAL

ALUNG TECHNOLOGIES, INC. HEMOLUNG RAS; EXTRACORPOREAL SYSTEM FOR CARBON DIOXIDE REMOVAL
Model Number 21000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided.Alung technologies, inc.Manufactures the hemolung ras.The incident occurred in minneapolis, minnesota.Medical intervention was required to prevent further patient injury.The data log from hemolung therapy has been retrieved and reviewed by both clinical and software engineering staff.Consistent blood flows and co2 removal were observed at the time of the event.The date log showed that two days following the event, the patient was re-cannulated and a new circuit was connected without issue.There were no abnormal user interactions identified in the data log on the reported event date.Therapy was provided as intended.No corrective action was identified for this event.Anemia is a known possible occurrence with extracorporeal hemolung therapy.Review of the controller data log show that hemolung therapy was provided as intended.Alung technologies, inc.Will continue to monitor any issues as they are reported.This mdr is being filed in response to a retrospective review of all alung technologies, inc.Complaints, which identified that the reporting decision for this complaint was not correct.This mdr is being filed retrospectively to correct the error in the reporting decision.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Data log reviewed.
 
Event or Problem Description
Alung technologies, inc.Received a report that a patient experienced severe and acute anemia during support utilizing a hemolung ras controller.The anemia was managed through administering four units of prbcs during a 24-hour period.

Brand Name
HEMOLUNG RAS
Common Device Name
EXTRACORPOREAL SYSTEM FOR CARBON DIOXIDE REMOVAL
Manufacturer (Section D)
ALUNG TECHNOLOGIES, INC.
2500 jane st
suite 1
pittsburgh PA 15203
Manufacturer (Section G)
ALUNG TECHNOLOGIES, INC
2500 jane st.
suite 1
pittsburgh PA 15203
Manufacturer Contact
ryan coyle
2500 jane st.
suite 1
pittsburgh, PA 15203
MDR Report Key16435622
Report Number3009763347-2023-00115
Device Sequence Number15315894
Product Code QOH
UDI-Device Identifier00850046004056
UDI-Public(01)00850046004056(11)180731
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
DEN210006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown